Vemurafenib-induced radiation recall dermatitis: case report and review of the literature. - PubMed - NCBI Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • The cutaneous effects of BRAF (serine/threonine protein kinase B-raf) inhibitors such as vemurafenib remain poorly defined. Rash, squamous cell carcinoma, keratoacanthoma and photosensitivity are the most common grade 2 or 3 adverse events observed in clinical trials. We here report the case of a patient with a BRAF V600E mutated metastatic melanoma who developed severe radiation recall dermatitis 6 weeks after completing radiotherapy. Vemurafenib treatment had been initiated 1 week before the development of dermatitis because of rapidly progressing disease. Upon topical treatment of the affected skin areas, clinical symptoms regressed over a period of 2 months, although vemurafenib was continuously administered. As our case goes in line with other reports, we believe that physicians should be aware of this additional cutaneous side effect of vemurafenib and that continuation of the treatment is safe when close clinical control and interdisciplinary management can be provided.

authors

  • Conen, Katrin
  • Mosna-Firlejczyk, Katarzyna
  • Rochlitz, Christoph
  • Wicki, Andreas
  • Itin, Peter
  • Arnold, Andreas W
  • Gross, Markus
  • Zimmermann, Frank
  • Zippelius, Alfred

publication date

  • 2015